Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 140, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2007, 5:34 PM EDT for Sampson County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2007, 5:34 PM EDT (21:34 UTC)
- Expired
- Jun 24, 2007, 6:03 PM EDT
- In force
- 29 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:55 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 24, 2:55 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT SUN JUN 24 2007 .SYNOPSIS... HIGH PRESSURE CENTERED OFFSHORE WILL BUILD WESTWARD OVER THE REGION TODAY THROUGH WEDNESDAY... PRODUCING WARM AND HUMID CONDITIONS THROUGH MID WEEK. A COLD FRONT WILL DROP THEN SOUTH INTO THE AREA... BRINGING MORE CLOUDINESS AND A BETTER CHANCE OF SHOWERS FOR LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS AND THEN DISSIPATE WITH LOSS OF HEATING OVERNIGHT AROUND 9PM. AN OVERNIGHT ISOLATED SHOWER OR TWO IS POSSIBLE MAINLY IN THE NW PIEDMONT AND WESTERN SANDHILLS. WILL PUT JUST MENTION OF AN ISOLATED SHOWER AFTER MIDNIGHT IN THE WEST DUE TO A LITTLE MID LEVEL INSTABILITY ACCOMPANIED BY VERY MOST MID LEVELS. STRATUS DECK SHOULD SET UP AGAIN TONIGHT WITH INCREASING 925 MB FLOW SO EXPECT NEARLY OVERCAST SKIES BY MONDAY MORNING WITH A LITTLE FOG. FOG SHOULD NOT BE WIDESPREAD OR DENSE GIVING THE AMOUNT OF CLOUD COVER. LOWS TONIGHT WILL BE A COUPLE OF DEGREES WARMER THAN LAST NIGHT...BUT STILL IN THE UPPER 60S TO AROUND 70...CLOSE TO GUIDANCE. -JO && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... AN AIR QUALITY ACTION DAY WILL BE IN EFFECT FOR THE TRIAD MONDAY. DESPITE THE CONTINUED RELATIVELY MOIST CONDITIONS WITH PRECIPITABLE WATER VALUES RUNNING 125-140% OF NORMAL OVER CENTRAL NC... THE PROGRESSIVELY STABILIZING MID LEVELS -- PARTICULARLY OVER THE EASTERN CWA -- WILL LEAD TO LESSER PROBABILITIES OF CONVECTION WITH EACH DAY. HAVE LEANED TOWARD THE NAM SOLUTION THROUGH MID WEEK... AS THE GFS CONTINUES TO PRODUCE CONVECTIVE FEEDBACK WHICH WREAKS HAVOC WITH THE VERTICAL THERMAL AND MOISTURE PROFILES OVER NC. NAM FORECAST SOUNDINGS ON MONDAY SHOW SURFACE CAPES MOSTLY AT OR BELOW 1000 J/KG DURING PEAK HEATING AND N-CAPE VALUES LESS THAN 0.1 WITH AN EXTREMELY WEAK WIND PROFILE... AND ITS DEPICTION OF SCATTERED AFTERNOON STORMS DEVELOPING OVER THE HIGHER TERRAIN AND EASING SLOWLY EASTWARD LOOKS REASONABLE... ALTHOUGH HAVE HELD ONTO THE MENTION OF AN ISOLATED STORM CHANCE AREA-WIDE GIVEN THE FAIRLY MOIST BOUNDARY LAYER. MID LEVEL HEIGHTS CONTINUE TO RISE TUESDAY THROUGH WEDNESDAY WITH THE ANTICYCLONE DIRECTLY OVERHEAD AND VERY LITTLE POTENTIAL BUOYANCY INDICATED. HAVE NO POPS MENTIONED EITHER DAY EXCEPT FOR THE FAR NORTHWEST PIEDMONT INCLUDING THE TRIAD SINCE A FEW STORMS MAY DROP OFF THE MOUNTAINS. HIGHS 88-92 MONDAY/TUESDAY AND 90-93 WEDNESDAY WITH CONSIDERABLE SUNSHINE. LOWS IN THE UPPER 60S TO LOWER 70S EACH MORNING. -GIH && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE WESTERLIES BEGIN TO INCH SOUTHWARD TOWARD NC WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT DROPS THROUGH THE OHIO VALLEY. INCREASING LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT-PRECEDING PIEDMONT TROUGH SHOULD ALLOW FOR SCATTERED AFTERNOON AND EVENING STORMS. THE ECMWF AND THE LAST TWO GFS RUNS AGREE FAIRLY WELL EARLY ON WITH THE TIMING OF THE COLD FRONT AS IT DROPS SOUTHEAST INTO NC LATE FRIDAY INTO SATURDAY... PROPELLED BY THE DEEPENING MID LEVEL TROUGH FROM EASTERN CANADA THROUGH THE ST LAWRENCE VALLEY AND NORTHEAST & MIDATLANTIC STATES. SOUTHWESTERLY 850 MB WINDS INCREASE TO 15-20 KT AHEAD OF THE FRONT WHICH SHOULD IMPROVE MOISTURE TRANSPORT SUFFICIENTLY TO INCREASE POPS TO THE GOOD CHANCE RANGE BY SATURDAY. THE ECMWF IS A BIT SLOWER THAN THE OP GFS WITH FRONTAL PASSAGE... AND A SOLUTION IN BETWEEN WITH A LEAN TOWARD THE SLOWER ECMWF IS PREFERRED... SINCE IT HAS HISTORICALLY BEEN DIFFICULT TO GET A QUICK FRONTAL PASSAGE IN NC IN THE SUMMER. WILL HOLD ONTO CHANCE POPS FORWARD THROUGH MUCH OF SATURDAY AS A RESULT. WITH THE DEVELOPMENT TOWARD A HIGH AMPLITUDE PATTERN OF A WEST COAST TROUGH / ROCKIES TO PLAINS RIDGE / EASTERN NOAM TROUGH IN THE 7-14 DAY RANGE... EXPECT WARMER-THAN-NORMAL TEMPERATURES THURSDAY TO TRANSITION TO BELOW NORMAL READINGS BY SUNDAY. -GIH && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS THIS AFTERNOON WITH SCT-BKN CUMULUS DECK FROM 3500-5000 FEET WILL PERSIST INTO THE EVENING HOURS. 925 MB SELY FLOW INCREASES OVERNIGHT AS THE UPPER UPPER RIDGE CONTINUES TO REMAIN IN PLACE OF THE REGION. WITH A FEW HIGH CLOUDS OVERNIGHT EXPECT MAINLY LOW STRATUS WITH SOME FOG MONDAY MORNING. CEILINGS WILL AGAIN DROP TO 300-500 FEET RESULTING IN IFR CONDITIONS MONDAY MORNING WITH SOME AREAS EXPERIENCING LIFR CONDITIONS. VISIBILITIES DUE TO FOG IN MOST LOCATION WILL RUN 3 MILES OR BETTER...HOWEVER...SOME LOCATIONS IN THE EAST ESPECIALLY FROM FAY AND RWI EAST COULD EXPERIENCE VISIBILITIES LESS THAN ONE MILE. WITH HEATING THE LOW STRATUS DECK AND FOG WILL LIFT MONDAY BY 13-14Z GIVING WAY TO A SCT-BKN CUMULUS DECK AROUND 4 KFT. THE RIDGE OF HIGH PRESSURE START TO BREAK DOWN LATE IN THE WEEK AND THE NEXT APPROACHING COLD FRONT LOOKS TO MOVE INTO THE AREA LATE FRI INTO EARLY SAT. -JO && .RAH WATCHES/WARNINGS/ADVISORIES... AIR QUALITY ACTION DAY FROM 6 AM TO 9 PM EDT MONDAY FOR NCZ021>023-038-039. && SYNOPSIS...HARTFIELD NEAR TERM...JO SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...JO
Hazardous weather outlook, Jun 24, 3:13 AM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 313 AM EDT SUN JUN 24 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-250715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 313 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES AND HIGHER HUMIDITIES RETURN TODAY THROUGH MIDWEEK AS A RIDGE ALOFT BUILDS. HEAT INDICES IN THE MID 90S WILL BE COMMON THIS AFTERNOON... EXCEPT AROUND 90 IN THE NORTHWEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HOT AND HUMID WEATHER WILL DOMINATE THROUGH WEDNESDAY WITH ONLY WIDELY SCATTERED THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND EVENING HOURS. HEAT INDICES WILL LIKELY BE IN THE 95 TO 100 RANGE EACH DAY... MONDAY THROUGH WEDNESDAY... EXCEPT IN THE MID 90S OVER THE NORTHWEST PIEDMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BADGETT
In the hours before
Special weather statement, Jun 24, 4:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 451 PM EDT SUN JUN 24 2007 NCZ089-242145- SAMPSON- 451 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 545 PM EDT... AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GARLAND...OR ABOUT 10 MILES SOUTHWEST OF CLINTON...MOVING SOUTHEAST VERY SLOWLY AT ONLY AROUND 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE AREAS BETWEEN ROSEBORO AND GARLAND. IN ADDITION TO HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND POSSIBLY SMALL HAIL CAN BE EXPECTED WITH THE THUNDERSTORM. RAINFALL AMOUNTS COULD REACH AN INCH IN 15 MINUTES OR LESS...SO PONDING OF WATER IN LOW LYING SPOTS IS LIKELY. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED BETWEEN ONE AND A HALF AND TWO INCHES OF RAIN LIKELY HAS FALLEN SINCE 330 PM IN A SMALL AREA SOUTH OF GARLAND AND WEST OF HARRELLS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. DJF
Special weather statement, Jun 24, 5:29 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 529 PM EDT SUN JUN 24 2007 NCZ089-242230- SAMPSON- 529 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SAMPSON COUNTY THROUGH 630 PM EDT... AT 529 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES NORTH OF GARLAND...OR ABOUT 10 MILES SOUTH OF CLINTON...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THE STORMS INCLUDE... AREAS SOUTH OF CLINTON NEAR ROUTES 701 AND 421...JUST NORTH OF THE INGOLD COMMUNITY. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN A FEW TREE LIMBS. IN ADDITION... VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING THE NEXT HOUR CAN BE EXPECTED. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. PONDING OF WATER IN LOW LYING AREAS CAN BE EXPECTED. DJF
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:09 PM EDT | Air Stagnation Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 30 hr |
| Jun 24, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.